Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 10, NWS Midland/Odessa, TX

September 28, 2012Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 28, 2012, 10:22 PM CDT for Presidio County, Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2012, 10:22 PM CDT (03:22 UTC)
Expired
Sep 29, 2012, 10:20 AM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WGUS44 KMAF 290322
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1022 PM CDT FRI SEP 28 2012

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE AFFECTING PRESIDIO 
  COUNTY
  RIO GRANDE AT CASTOLON AFFECTING BREWSTER COUNTY
  RIO GRANDE AT BOQUILLAS-RIO GRANDE VILLAGE AFFECTING BREWSTER COUNTY
  TERLINGUA CREEK NEAR TERLINGUA 8S AFFECTING BREWSTER COUNTY

MODERATE TO HEAVY RAINFALL ACCOMPANYING THE REMNANTS OF TROPICAL 
SYSTEM MIRIAM HAVE CAUSED SIGNIFICANT RISES ALONG STRETCHES OF THE 
RIO GRANDE RIVER. A RIVER CREST IS EXPECTED TO TRAVEL DOWNSTREAM FROM
NEAR PRESIDIO OVERNIGHT TO CASTOLON BY SATURDAY EVENING.

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-291915-
/O.NEW.KMAF.FL.W.0010.120929T0324Z-120929T1915Z/
/PRST2.1.ER.120929T0324Z.120929T0600Z.120929T0715Z.NO/
1022 PM CDT FRI SEP 28 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9PM FRIDAY THE STAGE WAS 15.1 FEET (4.6 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.5 FEET (4.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 16.4 FEET (5.0 METERS) BY AFTER MIDNIGHT TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 15.5 FEET (4.7 METERS)...MINOR FLOODING OF THE FLOOD 
  PLAIN BETWEEN THE LEVEES OCCURS. NO DAMAGE TO STRUCTURES IS 
  EXPECTED. 

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SAT   SAT
                                                1AM   7AM   1PM   7PM
  PRESIDIO INTER 12.0 15.5   15.1   FRI  9 PM  16.4  12.1   6.1   5.0

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SAT   SAT
                                                1AM   7AM   1PM   7PM
  PRESIDIO INTER  3.7  4.7    4.6   FRI  9 PM   5.0   3.7   1.9   1.5

$$

TXC043-291922-
/O.ROU.KMAF.HY.S.0000.000000T0000Z-000000T0000Z/
/CSTT2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1022 PM CDT FRI SEP 28 2012

FORECAST INFORMATION FOR
  RIO GRANDE AT CASTOLON.
* AT 10PM FRIDAY THE STAGE WAS 12.3 FEET (3.7 METERS). 
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...THE RIVER WILL RISE TO NEAR 14.4 FEET (4.4 METERS) 
  SUNDAY MORNING.
* IMPACT...AT 15.0 FEET (4.6 METERS)...MODERATE LOWLAND FLOODING 
  BEGINS.  THE ROAD BETWEEN SANTA ELENA CANYON AND COTTONWOOD 
  CAMPGROUND IN THE BIG BEND NATIONAL PARK BEGINS TO FLOOD. THE 
  PARKING LOT AT SANTA ELENA CANYON WILL BEGIN TO FLOOD AND NATURE 
  TRAIL INTO THE CANYON WILL BE CUTOFF. CAMPERS IN COTTONWOOD 
  CAMPGROUND NEED TO REMAIN ALERT TO POSSIBLE EVACUATION PROCEDURES.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SAT   SAT
                                                1AM   7AM   1PM   7PM
  CASTOLON       13.0 15.0   12.3   FRI 10 PM  13.8   5.1   7.5  10.1

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SAT   SAT
                                                1AM   7AM   1PM   7PM
  CASTOLON        4.0  4.6    3.7   FRI 10 PM   4.2   1.6   2.3   3.1

$$

TXC043-291922-
/O.ROU.KMAF.HY.S.0000.000000T0000Z-000000T0000Z/
/BOQT2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1022 PM CDT FRI SEP 28 2012

FORECAST INFORMATION FOR
  RIO GRANDE AT BOQUILLAS-RIO GRANDE VLG.
* AT  9PM FRIDAY THE STAGE WAS 5.4 FEET (1.6 METERS). 
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 13.0 FEET (4.0 METERS). 
* FORECAST...THE RIVER WILL RISE TO NEAR 12.6 FEET (3.8 METERS) 
  SUNDAY EVENING.
* IMPACT...AT 13.0 FEET (4.0 METERS)...WATER REACHES THE WATER PUMPS 
  MAINTAINED BY THE PARK SERVICE THAT ARE USED TO WATER THE 
  CAMPGROUNDS AND TO PROVIDE WATER TO THE EMPLOYEE LIVING QUARTERS.  
  IT MAY BE NECESSARY FOR PARK PERSONNEL TO REMOVE THE WATER PUMPS.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SAT   SAT
                                                1AM   7AM   1PM   7PM
  BOQUILLAS-RIO  12.0 13.0    5.4   FRI  9 PM   5.0  10.8   6.8   5.3

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SAT   SAT
                                                1AM   7AM   1PM   7PM
  BOQUILLAS-RIO   3.7  4.0    1.6   FRI  9 PM   1.5   3.3   2.1   1.6

$$

TXC043-291922-
/O.ROU.KMAF.HY.S.0000.000000T0000Z-000000T0000Z/
/TNGT2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1022 PM CDT FRI SEP 28 2012

FORECAST INFORMATION FOR
  TERLINGUA CREEK NEAR TERLINGUA 8S.
* AT  9PM FRIDAY THE STAGE WAS 9.5 FEET (2.9 METERS). 
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 20.0 FEET (6.1 METERS). 
* FORECAST...THE RIVER WILL RISE TO NEAR 8.8 FEET (2.7 METERS) AFTER 
  MIDNIGHT TOMORROW.


&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SAT   SAT
                                                1AM   7AM   1PM   7PM
  TERLINGUA 8S   10.0 20.0    9.5   FRI  9 PM   8.8   6.5   5.3   4.9

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SAT   SAT
                                                1AM   7AM   1PM   7PM
  TERLINGUA 8S    3.0  6.1    2.9   FRI  9 PM   2.7   2.0   1.6   1.5

$$

05
2 follow-up statements
714 
WGUS84 KMAF 290717
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 AM CDT SAT SEP 29 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY 
  RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY 
  RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE AFFECTING PRESIDIO 
  COUNTY 
  RIO GRANDE AT LAJITAS 1WNW AFFECTING BREWSTER AND PRESIDIO COUNTIES 
  RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY 

MODERATE TO HEAVY RAINFALL FROM THE REMNANTS OF TROPICAL SYSTEM
MIRIAM HAS DRAINED INTO THE RIO GRANDE RIVER RESULTING IN SIGNIFICANT
RISES ALONG THE RIO GRANDE RIVER. THIS RUNOFF IS EXPECTED TO RESULT
IN MINOR TO NEAR MODERATE FLOODING ON THE RIO GRANDE THIS MORNING AND
POSSIBLY INTO SUNDAY MORNING...HOWEVER LOCATIONS LIKE THOSE AROUND
PRESIDIO WILL SEE LEVELS DROP THIS MORNING.

MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY...DO NOT ATTEMPT TO CROSS IT
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.

FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.

MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.

&&

TXC377-292317-
/O.EXT.KMAF.FL.W.0006.000000T0000Z-120930T0712Z/
/PRDT2.2.ER.120928T2344Z.120929T0315Z.120929T1912Z.NO/
217 AM CDT SAT SEP 29 2012

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR  THE RIO GRANDE BELOW PRESIDIO 5SE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1AM SATURDAY THE STAGE WAS 10.7 FEET (3.3 METERS). 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.3 FEET (3.8 
  METERS) BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS
  AFTERNOON.
* IMPACT...AT 13.0 FEET (4.0 METERS)...MODERATE OVERBANK FLOODING 
  BEGINS.  FARMLAND NEAR THE RIVER WILL BE INUNDATED. WATER COULD 
  BEGIN AFFECTING LOW LYING AREAS OF HIGHWAY 170.
THIS CREST COMPARES TO A PREVIOUS CREST OF 12.0 FEET ON AUG 22 2004.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SUN   MON   TUE   WED
                                                7AM   7AM   7AM   7AM
  PRESIDIO 5SE    9.0  9.0   10.7   SAT  1 AM   3.5   3.1   3.0   3.0

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SUN   MON   TUE   WED
                                                7AM   7AM   7AM   7AM
  PRESIDIO 5SE    2.7  2.7    3.3   SAT  1 AM   1.1   0.9   0.9   0.9

$$

TXC377-292106-
/O.EXT.KMAF.FL.W.0007.000000T0000Z-120929T2106Z/
/PIOT2.1.ER.120929T0228Z.120929T0615Z.120929T0906Z.NO/
217 AM CDT SAT SEP 29 2012

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1AM SATURDAY THE STAGE WAS 9.8 FEET (3.0 METERS). 
* MINOR FLOODING IS OCCURRING AND IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS MORNING.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE 
  FLOOD PLAIN BETWEEN THE LEVEES.  
THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON JUL 11 2012.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SUN   MON   TUE   WED
                                                7AM   7AM   7AM   7AM
  PRESIDIO 6WNW   6.0  9.0    9.8   SAT  1 AM   4.4   4.2   4.2   4.2

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SUN   MON   TUE   WED
                                                7AM   7AM   7AM   7AM
  PRESIDIO 6WNW   1.8  2.7    3.0   SAT  1 AM   1.3   1.3   1.3   1.3

$$

TXC377-292211-
/O.EXT.KMAF.FL.W.0010.000000T0000Z-120929T2211Z/
/PRST2.1.ER.120929T0228Z.120929T0530Z.120929T1011Z.NO/
217 AM CDT SAT SEP 29 2012

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1AM SATURDAY THE STAGE WAS 17.0 FEET (5.2 METERS). 
* MINOR FLOODING IS OCCURRING AND IS FORECAST.
* FLOOD STAGE IS 15.5 FEET (4.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS MORNING.
* IMPACT...AT 15.5 FEET (4.7 METERS)...MINOR FLOODING OF THE FLOOD 
  PLAIN BETWEEN THE LEVEES OCCURS. NO DAMAGE TO STRUCTURES IS 
  EXPECTED. 
THIS CREST COMPARES TO A PREVIOUS CREST OF 15.8 FEET ON SEP 25 2010.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SUN   MON   TUE   WED
                                                7AM   7AM   7AM   7AM
  PRESIDIO INTER 12.0 15.5   17.0   SAT  1 AM   5.4   4.8   4.8   4.8

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SUN   MON   TUE   WED
                                                7AM   7AM   7AM   7AM
  PRESIDIO INTER  3.7  4.7    5.2   SAT  1 AM   1.6   1.5   1.5   1.5

$$

TXC043-377-292317-
/O.EXT.KMAF.FL.W.0008.120929T1856Z-121001T1356Z/
/TGAT2.1.ER.120929T1856Z.120930T0000Z.120930T0156Z.UU/
217 AM CDT SAT SEP 29 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE AT LAJITAS 1WNW.
* FROM THIS AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* FLOOD STAGE IS 13.0 FEET (4.0 METERS). 


&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SUN   MON   TUE   WED
                                                7AM   7AM   7AM   7AM
  LAJITAS 1WNW    7.0 13.0   9.8    SAT  1AM     7.3   2.3   2.2   2.2

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SUN   MON   TUE   WED
                                                7AM   7AM   7AM   7AM
  LAJITAS 1WNW    2.1  4.0     3    SAT  1AM    2.2   0.7   0.7   0.7

$$

TXC043-292317-
/O.EXT.KMAF.FL.W.0009.120929T0946Z-121002T0022Z/
/TELT2.2.ER.120929T0946Z.120929T1200Z.121001T1222Z.NO/
217 AM CDT SAT SEP 29 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR THE RIO GRANDE AT JOHNSON RANCH.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1AM SATURDAY THE STAGE WAS 9.6 FEET (2.9 METERS). 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 18.4 FEET (5.6 METERS) BY THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 19.0 FEET (5.8 METERS)...MAJOR LOWLAND FLOODING BEGINS.
  FLOODING BEGINS TO OCCUR UPSTREAM IN COTTONWOOD CAMPGROUNDS AT 
  CASTOLON...AS STAGES AT EACH LOCATION ARE PRACTICALLY SYNONYMOUS.  
  MODERATE LOWLAND FLOODING BEGINS AT THE GAGE SITE...BUT NO DAMAGE 
  OCCURS.  THE GAGE IS INACCESSIBLE...AS RIVER ROAD IS IMPASSABLE AT 
  SEVERAL LOCATIONS.
THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON JUL 26 2004.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SUN   MON   TUE   WED
                                                7AM   7AM   7AM   7AM
  JOHNSON RANCH  12.0 15.0    9.6   SAT  1 AM  12.9  15.3   5.7   5.4

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SUN   MON   TUE   WED
                                                7AM   7AM   7AM   7AM
  JOHNSON RANCH   3.7  4.6    2.9   SAT  1 AM   3.9   4.7   1.7   1.6

$$
167 
WGUS84 KMAF 291520
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1020 AM CDT SAT SEP 29 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY
  RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY
  RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE AFFECTING PRESIDIO 
  COUNTY
  RIO GRANDE AT LAJITAS 1WNW AFFECTING BREWSTER AND PRESIDIO 
  COUNTIES
  RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY

SHOWERS AND THUNDERSTORMS HAVE ENDED THIS MORNING ACROSS MUCH OF 
AREA FROM REMNANTS OF TROPICAL STORM MIRIAM. RIVER LEVELS HAVE
FALLEN BELOW FLOOD STAGE AND ARE EXPECTED TO CONTINUE TO FALL OVER 
THE NEXT COUPLE OF DAYS. 
 
RIO GRANDE AT JOHNSON RANCH WILL FALL BELOW ACTION STAGE THIS 
AFTERNOON...HOWEVER THE WATER LEVEL MAY RISE ABOVE ACTION STAGE 
DURING THE NEXT COUPLE OF DAYS. ADDITIONAL STATEMENTS MAY BE 
ISSUED LATER TODAY.
 

MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS 
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292

&&

TXC377-291550-
/O.CAN.KMAF.FL.W.0006.000000T0000Z-120930T0712Z/
/PRDT2.2.ER.120928T2344Z.120929T0315Z.120929T1237Z.NO/
1020 AM CDT SAT SEP 29 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* AT  9AM SATURDAY THE STAGE WAS 7.4 FEET (2.3 METERS). 
* FELL BELOW FLOOD STAGE AT  7:37 AM SATURDAY.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.7 FEET (1.4 METERS)
  BY TOMORROW MORNING.
* IMPACT...AT 9.0 FEET (2.7 METERS)...MINOR FLOODING OF LOW LYING 
  AREAS AROUND THE RIVER BEGINS. 
THIS CREST COMPARES TO A PREVIOUS CREST OF 9.0 FEET ON SEP 25 2010.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO 5SE    9.0  9.0    7.4   SAT  9 AM   7.3   7.3   6.4   4.7

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO 5SE    2.7  2.7    2.3   SAT  9 AM   2.2   2.2   2.0   1.4

$$

TXC377-291550-
/O.CAN.KMAF.FL.W.0007.000000T0000Z-120929T2106Z/
/PIOT2.1.ER.120929T0228Z.120929T0630Z.120929T1115Z.NO/
1020 AM CDT SAT SEP 29 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* AT  9AM SATURDAY THE STAGE WAS 8.2 FEET (2.5 METERS). 
* FELL BELOW FLOOD STAGE AT  6:15 AM SATURDAY.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.7 FEET (1.4 METERS)
  BY TOMORROW MORNING.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE 
  FLOOD PLAIN BETWEEN THE LEVEES.  
THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON JUL 11 2012.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO 6WNW   6.0  9.0    8.2   SAT  9 AM   7.8   6.6   5.1   4.7

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO 6WNW   1.8  2.7    2.5   SAT  9 AM   2.4   2.0   1.6   1.4

$$

TXC377-291550-
/O.CAN.KMAF.FL.W.0010.000000T0000Z-120929T2211Z/
/PRST2.1.ER.120929T0228Z.120929T0530Z.120929T0851Z.NO/
1020 AM CDT SAT SEP 29 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* AT  9AM SATURDAY THE STAGE WAS 11.9 FEET (3.6 METERS). 
* FELL BELOW FLOOD STAGE AT  3:51 AM SATURDAY.
* FLOOD STAGE IS 15.5 FEET (4.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.1 FEET (2.2 METERS)
  BY TOMORROW MORNING.


&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO INTER 12.0 15.5   11.9   SAT  9 AM  12.0  11.5   9.6   7.1

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO INTER  3.7  4.7    3.6   SAT  9 AM   3.7   3.5   2.9   2.2

$$

TXC043-377-291550-
/O.CAN.KMAF.FL.W.0008.000000T0000Z-121001T1356Z/
/TGAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1020 AM CDT SAT SEP 29 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT LAJITAS 1WNW.
* FLOOD STAGE IS 13.0 FEET (4.0 METERS). 
* IMPACT...AT 11.5 FEET (3.5 METERS)...WATER APPROACHES THE FENCED IN 
  PARK AREA AT 11.5 FEET.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  LAJITAS 1WNW    7.0 13.0      M   M          12.6  10.9   9.2   8.6

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  LAJITAS 1WNW    2.1  4.0      M   M           3.8   3.3   2.8   2.6

$$

TXC043-291550-
/O.CAN.KMAF.FL.W.0009.000000T0000Z-121002T0022Z/
/TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1020 AM CDT SAT SEP 29 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT JOHNSON RANCH.
* AT  9AM SATURDAY THE STAGE WAS 12.8 FEET (3.9 METERS). 
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.9 FEET (3.9
  METERS) TOMORROW EARLY AFTERNOON.


&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  JOHNSON RANCH  12.0 15.0   12.8   SAT  9 AM   8.3   7.4  10.3  11.6

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  JOHNSON RANCH   3.7  4.6    3.9   SAT  9 AM   2.5   2.3   3.1   3.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 28, 6:17 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 28, 6:17 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
617 PM CDT FRI SEP 28 2012

.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.

&&

.AVIATION...
A FRONTAL BOUNDARY CONTINUED TO SAG SOUTH ACROSS THE AREA WITH
WIDESPREAD SHOWERS DEVELOPING OVER SOUTHEAST NEW MEXICO AND WEST
TEXAS THIS EVENING WITHIN A PLUME OF MID AND UPPER LEVEL MOISTURE
SPREADING NORTHEASTWARD OVER THE REGION.  MVFR CEILINGS WILL
DETERIORATE TO IFR LEVELS THIS EVENING BEHIND THE FRONTAL
BOUNDARY...WHILE VISIBILITIES WILL REMAIN IN THE MVFR CATEGORY FOR
THE MOST PART.  CEILINGS SHOULD LIFT IN THE 29/13Z TO 29/17Z TIME
FRAME...GENERALLY FROM WEST TO EAST.  EAST TO NORTHEAST WINDS
AROUND 10KT WILL PREVAIL OVERNIGHT AND PERSIST SATURDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
      CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
     MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...SOUTHERN
     LEA COUNTY.

TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
     ZONES... ANDREWS...BIG BEND AREA...BORDEN...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
     VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

&&
Hazardous weather outlook, Sep 28, 2:13 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT FRI SEP 28 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-291915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
213 PM CDT FRI SEP 28 2012 /113 PM MDT FRI SEP 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH HAS BEEN EXTENDED TO INCLUDE ALL OF SOUTHEAST
NEW MEXICO AND WEST TEXAS THROUGH EARLY SATURDAY MORNING. NUMEROUS
TO SCATTERED SHOWERS WILL CONTINUE THROUGH TONIGHT AND MAY LEAD
TO FLOODING AND SOME LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END FROM WEST TO EAST
DURING THE DAY SATURDAY. ANY ADDITIONAL RAINFALL MAY RESULT IN
CONTINUED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:31 PM CDTAreal Flood AdvisoryMAFPecos, Reeves, Ward3 hr
Sep 28, 8:59 PM CDTAreal Flood AdvisoryMAFEctor, Midland3 hr
Sep 28, 9:26 PM CDTRiver Flood WarningMAFPresidio13 hr
Sep 28, 9:26 PM CDTRiver Flood WarningMAFBrewster, Presidio13 hr
Sep 28, 9:26 PM CDTRiver Flood WarningMAFBrewster13 hr
Sep 28, 9:42 PM CDTFlash Flood WarningMAFEctor, Midland3 hr
Sep 28, 10:24 PM CDTFlash Flood WarningMAFCrane, Pecos, Reeves, Ward, Winkler3 hr
Sep 28, 11:42 PM CDTFlash Flood WarningMAFPecos3 hr
Sep 29, 12:25 AM CDTFlash Flood WarningMAFCrane, Ector, Midland, Reeves, Ward, Winkler4 hr
Sep 29, 1:32 AM CDTFlash Flood WarningMAFMitchell4 hr
Sep 29, 2:59 AM CDTFlash Flood WarningMAFPecos3 hr
Sep 29, 4:24 AM CDTAreal Flood AdvisoryMAFCrane, Ector, Glasscock, Midland4 hr
Sep 29, 5:35 AM CDTAreal Flood AdvisoryMAFHoward, Mitchell4 hr
Sep 29, 5:59 AM CDTAreal Flood AdvisoryMAFPecos4 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.